Alert archive / Mississippi / Flash Flood Warnings in 2016

Flash Flood Warning 97, NWS Jackson, MS

March 31, 20164 counties in Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Mar 31, 2016, 6:03 PM CDT for 4 counties in Mississippi; Chicot County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 6:03 PM CDT (23:03 UTC)
Expired
Mar 31, 2016, 10:00 PM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Chicot County, AR, Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

204 
WGUS54 KJAN 312303
FFWJAN
ARC017-MSC011-083-133-151-010300-
/O.NEW.KJAN.FF.W.0097.160331T2303Z-160401T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
  WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...
  SOUTHEASTERN BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...
  SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 1000 PM CDT
    
* AT 602 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GREENVILLE...GREENWOOD...CLEVELAND...INDIANOLA...LELAND...
  RULEVILLE...LAKE VILLAGE...MOORHEAD...EUDORA...ITTA BENA...SHAW...
  DREW...AVON...SUNFLOWER...METCALFE...INVERNESS...BOYLE...QUITO...
  MINTER CITY AND WINTERVILLE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3381 9045 3381 9029 3376 9022 3374 9031
      3370 9030 3370 9027 3374 9024 3372 9016
      3349 9011 3300 9138 3301 9146 3337 9146
      3390 9045

$$

GRG
1 follow-up statement
383 
WGUS74 KJAN 010134
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CDT THU MAR 31 2016

ARC017-MSC011-083-133-151-010142-
/O.CAN.KJAN.FF.W.0097.000000T0000Z-160401T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-WASHINGTON MS-BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-
834 PM CDT THU MAR 31 2016

...THE FLASH FLOOD WARNING FOR CHICOT...WASHINGTON...SOUTHEASTERN
BOLIVAR...SUNFLOWER AND LEFLORE COUNTIES IS CANCELLED...

HEAVY RAIN HAS ENDED AND FLOOD WATERS ARE RECEDEDING...AND ARE NO
LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE
CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 3381 9045 3381 9029 3376 9022 3374 9031
      3370 9030 3370 9027 3374 9024 3372 9016
      3349 9011 3300 9138 3301 9146 3337 9146
      3390 9045

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 3:40 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Mar 31, 3:40 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU MAR 31 2016

.DISCUSSION...CONVECTION HAS RAPIDLY DEVELOPED IN THE PAST HOUR AS
THE DRY LINE OVER SW AR/NW LA HAS BEGUN PLOWING INTO THE THE
WARM/UNSTABLE AIRMASS OVER NE LA/SE AR. THE HRRR HAS HAD THIS
SCENARIO PEGGED WELL TODAY AND SHOWS CONVECTION CONTINUING TO FIRE
ALONG THE DRY LINE AS WELL AS DISCRETE CONVECTION OUT AHEAD. VERTICAL
TOTALS AROUND 30 ARE SUPPORTING LAPSE RATES OF 7-8 C/KM AND CAPES
AROUND 2500 J/KG. THIS THERMO ENVIRONMENT IS OCCCURING IN AN
IMPRESSIVELY SHEARED WIND FIELD WITH 0-1KM SHEAR FROM 25-30 KNOTS AND
200-300 SRH. ALL OF THIS CONVECTION WILL CONTINUE TO DEVELOP TO THE
EAST THIS EVENING...PUSHING INTO AL AND DECREASING IN INTENSITY
AFTER MIDNIGHT.

HAVE INHERITED A FLASH FLOOD WATCH PRIMARILY LEFTOVER FROM LAST
NIGHTS WIDESPREAD HEAVY RAIN EVENT. DECIDED TO KEEP THE WATCH GOING
TONIGHT EVEN THOUGH PRECIP SCENARIO TONIGHT WILL BE PROGRESSIVE. MAY
STILL HAVE SOME LOCALIZED FLOODING ISSUES ALONG THE BOUNDARY WHERE
TRAINING CELLS CAN SET UP.

ORIENTATION OF THE FRONTAL BOUNDARY PARALLEL TO THE FLOW ALOFT WILL
MEAN A SLOW SOUTHWARD PROGRESSION FRIDAY. BOUNDARY DOES NOT LOOK AS
THOUGH IT WILL CLEAR THE AREA UNTIL FRIDAY AFTERNOON...BUT SOME
OVERRUNNING SHOWERS LOOKS LIKE A POSSIBILITY UNTIL THE DEPTH OF DRY
AIR CAN INCREASE BY FRIDAY NIGHT.

GOING FORWARD INTO SUNDAY...MID LEVEL LOW WILL REMAIN ANCHORED OVER
TX RESULTING IN CONVERGING FLOW AND BUILDING HIGH PRESSURE AT THE
SURFACE. THIS HIGH PRESSURE AREA LOOKS TO SET UP NICE WEATHER OVER
THE AREA THROUGH MONDAY WITH SOME REINFORCEMENT OF THE DRY/COOL AIR
OVER THE NE BY TUESDAY NIGHT/WEDNESDAY MORNING./26/

&&

.AVIATION...SEVERAL BREAKS HAVE DEVELOPED THIS AFTERNOON IN THE MVFR
STRATUS DECK, WITH VFR CONDITIONS NOW ACROSS MUCH OF THE AREA.
THROUGH THE EVENING, SCT SHRA/TSRA WILL MOVE ACROSS THE REGION AS A
COLD FRONT PUSHES THROUGH. SOME OF THE STORMS COULD BE SEVERE WITH
50 KT WIND, LARGE HAIL, AND TORNADOES. SOME VISBY REDUCTIONS WILL BE
POSSIBLE WITH TSRA. WINDS WILL SHIFT FROM S TO NW/N BEHIND THE FRONT
EARLY THIS EVENING IN THE DELTA TO OVERNIGHT IN SE MS. VFR
CONDITIONS ARE EXPECTED IN MOST AREAS BEHIND THE FRONT, BUT LOW
STRATUS AND SOME FOG MAY LINGER AT PIB/HBG WELL INTO THE MORNING
FRIDAY. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  72  48  65 /  77  48  35   8
MERIDIAN      62  72  49  66 /  80  66  32  12
VICKSBURG     58  70  48  66 /  63  38  29   8
HATTIESBURG   67  72  52  69 /  86  87  51  10
NATCHEZ       61  72  49  65 /  66  66  33   8
GREENVILLE    54  70  46  65 /  50  17  17   6
GREENWOOD     54  71  45  64 /  74  19  19   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030>033-037>039-
     043>046-048>066-072>074.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ018-019-025>029-
     034>036-040>042-047.

LA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Mar 31, 2:56 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT THU MAR 31 2016

ARZ074-075-MSZ018-019-025>029-034-035-012000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT (MAINLY EAST OF THE MS RIVER)
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

FLOODING
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE, MAINLY EAST OF THE
MISSISSIPPI RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE IN AREAS THAT RECEIVED SEVERAL INCHES OF
RAIN LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH
FLOODING, WITH SIGNIFICANT FLOODING POSSIBLE IN AREAS THAT FLOODED
THIS MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-MSZ030>033-036>046-012000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS, AND STRONG TORNADOES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE ON TOP OF RAIN THAT OCCURRED LAST NIGHT INTO
THIS MORNING. THIS COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ015-016-023-025-MSZ047>050-012000-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND THE I-2O CORRIDOR IN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE EAST OF THE MISSISSIPPI
RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ024-026-MSZ051>057-059>063-012000-
CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA
AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH MIDNIGHT

FLOODING
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ058-064>066-072>074-012000-
CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI
AND THE PINE BELT.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 31, 5:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     3 N HERBERT SPRINGS     32.65N 88.94W
03/31/2016                   NESHOBA            MS   EMERGENCY MNGR

            TREE DOWN ON A HOUSE NEAR HWY 491 AND CR 4300.

&&

AW
Local storm report, Mar 31, 5:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             6 N MADISON             32.53N 90.10W
03/31/2016  E1.00 INCH       MADISON            MS   PUBLIC

            QUARTER SIZE HAIL REPORTED AT THE GERMANTOWN HIGH SCHOOL.

&&

AW
Local storm report, Mar 31, 5:33 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             2 SSW BAKERS            32.32N 91.54W
03/31/2016  M2.00 INCH       FRANKLIN           LA   BROADCAST MEDIA

            2.25 INCH SIZE HAIL

&&

EC
Local storm report, Mar 31, 5:36 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     4 S MCADAMS             32.96N 89.68W
03/31/2016                   ATTALA             MS   UTILITY COMPANY

            TREE DOWNED ON UTILITY EQUIPMENT ALONG MS HWY 14

0508 PM     TSTM WND DMG     4 E GLUCKSTADT          32.52N 90.03W
03/31/2016                   MADISON            MS   EMERGENCY MNGR

            SEVERAL TREES DOWNED IN THE DEERFIELD COMMUNITY

&&

AW
Local storm report, Mar 31, 5:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     2 SE MANGHAM            32.29N 91.75W
03/31/2016                   FRANKLIN           LA   UTILITY COMPANY

            UTILITY POLE BROKEN ALONG AJ STEPHENS RD

0521 PM     HAIL             2 SE SHERWOOD           33.46N 89.11W
03/31/2016  E1.75 INCH       CHOCTAW            MS   BROADCAST MEDIA

            REPORTED IN THE BLYTHE CREEK AREA

0527 PM     HAIL             4 SSE MABEN             33.50N 89.04W
03/31/2016  E1.50 INCH       OKTIBBEHA          MS   BROADCAST MEDIA

            REPORTED SOUTH OF MABEN

&&

AW
Local storm report, Mar 31, 5:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             LENA                    32.59N 89.59W
03/31/2016  E1.00 INCH       LEAKE              MS   EMERGENCY MNGR

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:20 PM CDTSevere Thunderstorm WarningJANJefferson40 min
Mar 30, 7:44 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah31 min
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake5 days
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake24 hr
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake4 days
Mar 30, 10:40 PM CDTSpecial Weather StatementJANBolivar50 min
Mar 30, 11:02 PM CDTSevere Thunderstorm WarningJANIssaquena58 min
Mar 30, 11:08 PM CDTTornado WarningJANBolivar, Washington52 min
Mar 30, 11:56 PM CDTSpecial Weather StatementJANHumphreys, Sharkey49 min
Mar 31, 12:05 AM CDTSpecial Weather StatementJANSunflower, Washington40 min
Mar 31, 12:18 AM CDTFlash Flood WarningJANBolivar, Sunflower, Washington6 hr
Mar 31, 12:40 AM CDTSpecial Weather StatementJANGrenada, Leflore50 min
Mar 31, 12:46 AM CDTSpecial Weather StatementJANClaiborne29 min
Mar 31, 1:24 AM CDTSpecial Weather StatementJANYazoo51 min
Mar 31, 1:37 AM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo34 min
Mar 31, 2:04 AM CDTSpecial Weather StatementJANHinds41 min
Mar 31, 2:44 AM CDTSpecial Weather StatementJANAttala, Copiah, Madison, Rankin46 min
Mar 31, 3:00 AM CDTFlash Flood WarningJANHumphreys, Leflore, Sunflower, Washington4 hr
Mar 31, 3:45 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence, Neshoba, Newton, Scott and 2 more2 hr
Mar 31, 4:22 AM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery4 hr
Mar 31, 4:30 AM CDTSpecial Weather StatementJANJasper, Jones45 min
Mar 31, 4:44 AM CDTSpecial Weather StatementJANKemper, Lauderdale46 min
Mar 31, 4:45 AM CDTSpecial Weather StatementJANMadison30 min
Mar 31, 5:11 AM CDTSpecial Weather StatementJANClarke, Jones49 min
Mar 31, 5:32 AM CDTSpecial Weather StatementJANLauderdale13 min
Mar 31, 6:08 AM CDTFlash Flood WarningJANSunflower, Washington3 hr
Mar 31, 6:23 AM CDTFlash Flood WarningJANMontgomery, Webster112 min
Mar 31, 6:35 AM CDTSpecial Weather StatementJANJefferson Davis, Lamar, Marion40 min
Mar 31, 6:56 AM CDTFlash Flood WarningJANLeflore3 hr
Mar 31, 7:15 AM CDTSpecial Weather StatementJANLamar, Marion45 min
Mar 31, 7:26 AM CDTSevere Thunderstorm WarningJANLamar, Marion49 min
Mar 31, 7:37 AM CDTFlash Flood WarningJANMarion113 min
Mar 31, 7:53 AM CDTTornado WarningJANForrest, Lamar37 min
Mar 31, 8:13 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
Mar 31, 8:17 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery3 hr
Mar 31, 9:00 AM CDTAreal Flood WarningJANSunflower, Washington3 hr
Mar 31, 9:42 AM CDTSpecial Weather StatementJANClarke48 min
Mar 31, 9:56 AM CDTAreal Flood WarningJANLeflore3 hr
Mar 31, 11:13 AM CDTAreal Flood WarningJANCarroll, Grenada, Montgomery3 hr
Mar 31, 2:54 PM CDTSpecial Weather StatementJANLawrence36 min
Mar 31, 2:58 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson47 min
Mar 31, 3:03 PM CDTSpecial Weather StatementJANMadison27 min
Mar 31, 3:09 PM CDTRiver Flood WarningJANJones4 days
Mar 31, 3:23 PM CDTSevere Thunderstorm WarningJANSimpson, Smith52 min
Mar 31, 3:35 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis55 min
Mar 31, 3:52 PM CDTSpecial Weather StatementJANAttala38 min
Mar 31, 3:53 PM CDTSevere Thunderstorm WarningJANWarren67 min
Mar 31, 4:01 PM CDTSevere Thunderstorm WarningJANNewton, Scott, Smith59 min
Mar 31, 4:03 PM CDTSpecial Weather StatementJANJefferson Davis27 min
Mar 31, 4:06 PM CDTSevere Thunderstorm WarningJANAttala38 min
Mar 31, 4:17 PM CDTSpecial Weather StatementJANHinds28 min
Mar 31, 4:22 PM CDTSevere Thunderstorm WarningJANHinds, Madison53 min
Mar 31, 4:35 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo70 min
Mar 31, 4:36 PM CDTSpecial Weather StatementJANLauderdale39 min
Mar 31, 4:42 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton31 min
Mar 31, 4:51 PM CDTSevere Thunderstorm WarningJANCovington31 min
Mar 31, 4:56 PM CDTSevere Thunderstorm WarningJANHinds, Madison49 min
Mar 31, 5:01 PM CDTSpecial Weather StatementJANChoctaw, Oktibbeha29 min
Mar 31, 5:04 PM CDTFlash Flood WarningJANIssaquena, Warren4 hr
Mar 31, 5:06 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster69 min
Mar 31, 5:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren60 min
Mar 31, 5:16 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott44 min
Mar 31, 5:23 PM CDTSpecial Weather StatementJANJasper37 min
Mar 31, 5:28 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott47 min
Mar 31, 5:49 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Yazoo4 hr
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds56 min
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott56 min
Mar 31, 5:50 PM CDTSevere Thunderstorm WarningJANLeflore40 min
Mar 31, 5:53 PM CDTSevere Thunderstorm WarningJANLowndes52 min
Mar 31, 6:17 PM CDTTornado WarningJANLowndes28 min
Mar 31, 6:30 PM CDTFlash Flood WarningJANLeake, Scott4 hr
Mar 31, 6:31 PM CDTSpecial Weather StatementJANRankin, Simpson44 min
Mar 31, 6:33 PM CDTFlash Flood WarningJANCopiah, Hinds, Rankin, Simpson4 hr
Mar 31, 6:35 PM CDTSevere Thunderstorm WarningJANKemper55 min
Mar 31, 6:37 PM CDTSevere Thunderstorm WarningJANSunflower23 min
Mar 31, 6:40 PM CDTSevere Thunderstorm WarningJANRankin, Simpson50 min
Mar 31, 6:57 PM CDTFlash Flood WarningJANNeshoba, Newton4 hr
Mar 30, 10:36 PM CDTSevere Thunderstorm WarningJANAshley39 min
Mar 30, 10:53 PM CDTFlash Flood WarningJANAshley, Chicot4 hr
Mar 31, 4:28 PM CDTSpecial Weather StatementJANAshley32 min

Nearby

Flash Flood Warnings in Mississippi, 2016Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.